Alert archive / Montana / High Wind Watches in 2011

High Wind Watch 8, NWS Great Falls, MT

February 10, 2011

NWS Great Falls, MT issued this high wind watch at Feb 10, 2011, 4:17 AM MST. It took effect at Feb 11, 2011, 11:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 10, 2011, 4:17 AM MST (11:17 UTC)
In effect from
Feb 11, 2011, 11:00 AM MST
Expired
Feb 10, 2011, 3:08 PM MST
In force
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

097 
WWUS75 KTFX 101117
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
417 AM MST THU FEB 10 2011

MTZ048-101930-
/O.EXB.KTFX.HW.W.0012.000000T0000Z-110214T0600Z/
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...CHOTEAU
417 AM MST THU FEB 10 2011

...HIGH WIND WARNING IN EFFECT UNTIL 11 PM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 11 PM MST SUNDAY. 

* TIMING AND MAIN IMPACT: STRONG GUSTY WINDS WILL CONTINUE THROUGH
  THE WEEKEND. HOWEVER WIND SPEEDS WILL GENERALLY INCREASE THROUGH
  THE END OF THE WORK WEEK WITH THE STRONGEST WINDS EXPECTED FRIDAY
  NIGHT AND SATURDAY.

* WINDS: WEST WINDS OF 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED
  TODAY. BY THIS WEEKEND WIND GUSTS TO 75 MPH ARE EXPECTED WITH
  SOME FAVORED LOCATIONS RECEIVING GUSTS TO NEAR 95 MPH.

* OTHER IMPACTS: STRONG WINDS WILL CAUSE BLOWING AND DRIFTING SNOW
  THAT COULD REDUCE VISIBILITIES TO LESS THAN ONE MILE AT TIMES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ009-101930-
/O.EXT.KTFX.HW.W.0012.000000T0000Z-110214T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS
417 AM MST THU FEB 10 2011

...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 PM MST SUNDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 11 PM MST SUNDAY. 

* TIMING AND MAIN IMPACT: STRONG WINDS WILL CONTINUE THROUGH THE
  WEEKEND. THE STRONGEST WINDS ARE EXPECTED TO IMPACT THE AREA
  LATE FRIDAY AND SATURDAY.

* WINDS: WEST WINDS OF 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED
  TODAY. BY THIS WEEKEND WIND GUSTS IN EXCESS TO NEAR 75 MPH ARE
  EXPECTED WITH SOME FAVORED LOCATIONS...SUCH AS DEEP CREEK... AND
  HEART BUTTE RECEIVING GUSTS TO NEAR 95 MPH.

* OTHER IMPACTS: STRONG WINDS WILL CAUSE BLOWING AND DRIFTING
  SNOW THAT COULD REDUCE VISIBILITIES TO LESS THAN ONE MILE AT 
  TIMES.

* LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS...LOGAN
  PASS...DEEP CREEK...AND HEART BUTTE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ010-012-014-044-046-049-101930-
/O.NEW.KTFX.HW.A.0008.110211T1800Z-110213T1200Z/
EASTERN GLACIER-CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-
TOOLE-EASTERN PONDERA-EASTERN TETON-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...GREAT FALLS...
KINGS HILL PASS...FLESHER PASS...HELENA...LINCOLN...
MACDONALD PASS...ROGERS PASS...SHELBY...CONRAD...FAIRFIELD
417 AM MST THU FEB 10 2011

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE
SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH LATE
SATURDAY NIGHT. 

* TIMING AND MAIN IMPACT: WINDS WILL INCREASE FRIDAY AND BECOME
  STRONG BY FRIDAY NIGHT. THE STRONGEST WINDS ARE EXPECTED LATER
  FRIDAY NIGHT AND SATURDAY.
 
* WINDS: WEST WINDS 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED.
  HOWEVER...GUSTS COULD REACH 70 MPH OVER EXPOSED RIDGE TOPS AND
  THROUGH FAVORED MOUNTAIN PASSES.

* OTHER IMPACTS: STRONG WINDS WILL CAUSE BLOWING AND DRIFTING SNOW
  THAT COULD REDUCE VISIBILITIES TO LESS THAN ONE MILE AT TIMES IN
  THE MOUNTAINS. 

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CONRAD...SHELBY...CUT 
  BANK...GREAT FALLS...KINGS HILL PASS...FLESHER PASS... 
  HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
3 follow-up statements
176 
WWUS75 KTFX 101157
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
457 AM MST THU FEB 10 2011

MTZ009-048-102200-
/O.CON.KTFX.HW.W.0012.000000T0000Z-110214T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CHOTEAU
457 AM MST THU FEB 10 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST SUNDAY. 

* TIMING AND MAIN IMPACT: STRONG GUSTY WINDS WILL CONTINUE
  THROUGH THE WEEKEND. HOWEVER WIND SPEEDS WILL GENERALLY 
  INCREASE THROUGH THE END OF THE WORK WEEK WITH THE STRONGEST 
  WINDS EXPECTED FRIDAY NIGHT AND SATURDAY. 

* WINDS: WEST WINDS OF 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED 
  TODAY. BY THIS WEEKEND WIND GUSTS TO 75 MPH ARE EXPECTED 
  WITH SOME FAVORED LOCATIONS RECEIVING GUSTS TO NEAR 95 MPH.

* OTHER IMPACTS: STRONG WINDS WILL CAUSE BLOWING AND DRIFTING
  SNOW THAT COULD REDUCE VISIBILITIES TO LESS THAN ONE MILE AT 
  TIMES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS 
  PASS...LOGAN PASS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ010-012-014-044-046-049-102200-
/O.CON.KTFX.HW.A.0008.110211T1800Z-110213T1200Z/
EASTERN GLACIER-CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-
TOOLE-EASTERN PONDERA-EASTERN TETON-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...GREAT FALLS...
KINGS HILL PASS...FLESHER PASS...HELENA...LINCOLN...
MACDONALD PASS...ROGERS PASS...SHELBY...CONRAD...FAIRFIELD
457 AM MST THU FEB 10 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
LATE SATURDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
LATE SATURDAY NIGHT. 

* TIMING AND MAIN IMPACT: WINDS WILL INCREASE FRIDAY AND COULD
  BECOME STRONG BY FRIDAY NIGHT. THE STRONGEST WINDS ARE EXPECTED
  LATER FRIDAY NIGHT AND SATURDAY.

* WINDS: WEST WINDS 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE.
  HOWEVER...GUSTS COULD REACH 70 MPH OVER EXPOSED RIDGE TOPS AND
  THROUGH FAVORED MOUNTAIN PASSES.

* OTHER IMPACTS: STRONG WINDS WILL CAUSE BLOWING AND DRIFTING
  SNOW THAT COULD REDUCE VISIBILITIES TO LESS THAN ONE MILE AT 
  TIMES IN THE MOUNTAINS. 

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CONRAD...SHELBY...CUT 
  BANK...GREAT FALLS...KINGS HILL PASS...FLESHER PASS... 
  HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
850 
WWUS75 KTFX 101939
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1239 PM MST THU FEB 10 2011

MTZ055-110345-
/O.EXB.KTFX.HW.W.0012.000000T0000Z-110211T0500Z/
GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...BATTLE RIDGE PASS...
BOZEMAN PASS
1239 PM MST THU FEB 10 2011

...HIGH WIND WARNING IN EFFECT UNTIL 10 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM MST THIS EVENING. 

* TIMING AND MAIN IMPACT: STRONG GUSTY WINDS THROUGH BOZEMAN
  PASS...BATTLE RIDGE PASS...AND OVER THE RIDGE TOPS OF THE
  BRIDGER MOUNTAINS WILL CONTINUE THROUGH THE EVENING.
 

* WINDS: WEST WINDS OF 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED.

* OTHER IMPACTS: STRONG WINDS WILL CAUSE BLOWING AND DRIFTING 
  SNOW THAT COULD REDUCE VISIBILITIES TO LESS THAN ONE MILE AT 
  TIMES.

* LOCATIONS AFFECTED INCLUDE: BATTLE RIDGE PASS...BOZEMAN
  PASS...BRIDGER MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ009-048-110345-
/O.CON.KTFX.HW.W.0012.000000T0000Z-110214T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CHOTEAU
1239 PM MST THU FEB 10 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST SUNDAY. 

* TIMING AND MAIN IMPACT: STRONG GUSTY WINDS WILL CONTINUE 
  THROUGH THE WEEKEND. HOWEVER WIND SPEEDS WILL GENERALLY 
  INCREASE THROUGH THE END OF THE WORK WEEK WITH THE STRONGEST 
  WINDS EXPECTED FRIDAY NIGHT AND SATURDAY.

* WINDS: WEST WINDS OF 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED 
  TODAY. BY THIS WEEKEND WIND GUSTS TO 75 MPH ARE EXPECTED 
  WITH SOME FAVORED LOCATIONS RECEIVING GUSTS TO NEAR 95 MPH.

* OTHER IMPACTS: STRONG WINDS WILL CAUSE BLOWING AND DRIFTING 
  SNOW THAT COULD REDUCE VISIBILITIES TO LESS THAN ONE MILE AT 
  TIMES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS 
  PASS...LOGAN PASS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ010-012-014-044-046-049-110345-
/O.CON.KTFX.HW.A.0008.110211T1800Z-110213T1200Z/
EASTERN GLACIER-CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-
TOOLE-EASTERN PONDERA-EASTERN TETON-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...GREAT FALLS...
KINGS HILL PASS...FLESHER PASS...HELENA...LINCOLN...
MACDONALD PASS...ROGERS PASS...SHELBY...CONRAD...FAIRFIELD
1239 PM MST THU FEB 10 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
LATE SATURDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
LATE SATURDAY NIGHT. 

* TIMING AND MAIN IMPACT: WINDS WILL INCREASE FRIDAY AND COULD 
  BECOME STRONG BY FRIDAY NIGHT. THE STRONGEST WINDS ARE 
  EXPECTED LATER FRIDAY NIGHT AND SATURDAY.

* WINDS: WEST WINDS 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. 
  HOWEVER...GUSTS COULD REACH 70 MPH OVER EXPOSED RIDGE TOPS 
  AND THROUGH FAVORED MOUNTAIN PASSES.

* OTHER IMPACTS: STRONG WINDS WILL CAUSE BLOWING AND DRIFTING 
  SNOW THAT COULD REDUCE VISIBILITIES TO LESS THAN ONE MILE AT 
  TIMES IN THE MOUNTAINS.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CONRAD...SHELBY...CUT 
  BANK...GREAT FALLS...KINGS HILL PASS...FLESHER PASS... 
  HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
799 
WWUS75 KTFX 102208
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
308 PM MST THU FEB 10 2011

MTZ010-012-014-044-046-049-111100-
/O.UPG.KTFX.HW.A.0008.110211T1800Z-110213T1200Z/
/O.EXB.KTFX.HW.W.0012.110211T1800Z-110213T1800Z/
EASTERN GLACIER-CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-
TOOLE-EASTERN PONDERA-EASTERN TETON-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...GREAT FALLS...
KINGS HILL PASS...FLESHER PASS...HELENA...LINCOLN...
MACDONALD PASS...ROGERS PASS...SHELBY...CONRAD...FAIRFIELD
308 PM MST THU FEB 10 2011

...HIGH WIND WARNING IN EFFECT FROM 11 AM FRIDAY TO 11 AM MST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 11 AM FRIDAY TO 11 AM MST
SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING AND MAIN IMPACT: WINDS WILL INCREASE FRIDAY BECOME STRONG
  BY FRIDAY THROUGH SUNDAY. THE STRONGEST WINDS ARE EXPECTED LATER
  FRIDAY NIGHT THROUGH SATURDAY NIGHT.

* WINDS: WEST WINDS 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. 
  HOWEVER...GUSTS COULD REACH 70 MPH OVER EXPOSED RIDGE TOPS 
  AND THROUGH FAVORED MOUNTAIN PASSES.

* OTHER IMPACTS: STRONG WINDS WILL CAUSE BLOWING AND DRIFTING 
  SNOW THAT COULD REDUCE VISIBILITIES TO LESS THAN ONE MILE AT 
  TIMES IN THE MOUNTAINS.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CONRAD...SHELBY...CUT
  BANK...GREAT FALLS...KINGS HILL PASS...FLESHER PASS...
  HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ009-048-111100-
/O.CON.KTFX.HW.W.0012.000000T0000Z-110214T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CHOTEAU
308 PM MST THU FEB 10 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST SUNDAY. 

* TIMING AND MAIN IMPACT: STRONG GUSTY WINDS WILL CONTINUE THROUGH
  THE WEEKEND. HOWEVER WIND SPEEDS WILL GENERALLY INCREASE THROUGH
  THE END OF THE WORK WEEK WITH THE STRONGEST WINDS EXPECTED
  FRIDAY NIGHT THROUGH SATURDAY NIGHT.

* WINDS: WEST WINDS OF 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED 
  TODAY. BY THIS WEEKEND WIND GUSTS TO 75 MPH ARE EXPECTED 
  WITH SOME FAVORED LOCATIONS RECEIVING GUSTS TO NEAR 95 MPH.

* OTHER IMPACTS: STRONG WINDS WILL CAUSE BLOWING AND DRIFTING 
  SNOW THAT COULD REDUCE VISIBILITIES TO LESS THAN ONE MILE AT 
  TIMES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS 
  PASS...LOGAN PASS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ055-110500-
/O.CON.KTFX.HW.W.0012.000000T0000Z-110211T0500Z/
GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...BATTLE RIDGE PASS...
BOZEMAN PASS
308 PM MST THU FEB 10 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM MST THIS
EVENING. 

* TIMING AND MAIN IMPACT: STRONG GUSTY WINDS THROUGH BOZEMAN 
  PASS...BATTLE RIDGE PASS...AND OVER THE RIDGE TOPS OF THE 
  BRIDGER MOUNTAINS WILL CONTINUE THROUGH THE EVENING.

* WINDS: WEST WINDS OF 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED.

* OTHER IMPACTS: STRONG WINDS WILL CAUSE BLOWING AND DRIFTING 
  SNOW THAT COULD REDUCE VISIBILITIES TO LESS THAN ONE MILE AT 
  TIMES.

* LOCATIONS AFFECTED INCLUDE: BATTLE RIDGE PASS...BOZEMAN PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ013-045-050-111100-
/O.NEW.KTFX.HW.A.0009.110212T0000Z-110213T1800Z/
CHOUTEAU-LIBERTY-JUDITH BASIN-
INCLUDING THE FOLLOWING LOCATIONS...BIG SANDY...FORT BENTON...
CHESTER...STANFORD
308 PM MST THU FEB 10 2011

...HIGH WIND WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SUNDAY MORNING. 

* TIMING AND MAIN IMPACT:STRONG GUSTY WINDS WILL CONTINUE THROUGH
  THE WEEKEND. HOWEVER...WIND SPEEDS WILL GENERALLY INCREASE
  FRIDAY AND COULD BECOME STRONG BY FRIDAY AFTERNOON THROUGH
  SUNDAY MORNING. THE STRONGEST WINDS ARE EXPECTED LATER FRIDAY
  NIGHT THROUGH SATURDAY NIGHT.

* WINDS: WEST WINDS OF 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. 

* OTHER IMPACTS: STRONG WINDS WILL CAUSE BLOWING AND DRIFTING SNOW
  THAT COULD REDUCE VISIBILITIES TO LESS THAN ONE MILE AT TIME...
  ESPECIALLY IN HIGHER TERRAIN AND MOUNTAIN LOCATIONS.

* LOCATIONS AFFECTED INCLUDE: STANFORD...CHESTER...BIG SANDY...
  FORT BENTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Feb 10, 3:50 AM MST, 27 minutes earlier.

Area forecast discussion, Feb 10, 3:50 AM MST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
350 AM MST THU FEB 10 2011

.DISCUSSION...

THURSDAY THROUGH SATURDAY...THE WARM AND DRY PERIOD WILL CONTINUE
THROUGH THE END OF THE WORK WEEK AND INTO THE WEEKEND ACROSS MOST OF
THE AREA. UNFORTUNATELY THIS WARMING WILL BE DUE IN PART TO STRONG
CHINOOK WINDS THAT WILL INTENSIFY AS THE TIME PERIOD CONTINUES. A
HIGH WIND WARNING HAS BEEN EXPANDED FOR THE ROCKY MOUNTAIN FRONT AND
A SECOND SECTION OF THE HIGH WIND WARNING WILL BEGIN AT 11 AM TODAY.
THESE WARNINGS WILL CONTINUE THROUGH THE SHORT TERM PERIOD AND WHILE
THERE WILL BE TIMES WHEN WINDS DROP BELOW CRITERIA DURING THE
EVENT...WINDS WILL INCREASE IN SPEED TO WARNING CRITERIA MULTIPLE
TIMES THROUGHOUT THIS EVENT. IT IS BECAUSE OF THIS CONSTANT THREAT
OF DAMAGING WIND THE WARNING WILL HAVE A SIGNIFICANTLY LONG EVENT
TIME. DUE TO THE STRONG CHINOOK WINDS...TEMPERATURES WILL CLIMB
ABOVE SEASONAL AVERAGES AND THE MELTING POINT FOR MUCH THIS TIME.
TEMPERATURES WILL NOT DROP FAR BELOW FREEZING AT NIGHT EITHER DUE TO
THE STRONG WARMING AND MIXING OF THE CHINOOK WINDS. A SIGNIFICANT
AMOUNT OF THE SNOWPACK FROM THIS WEEKS STORMS HAS ALREADY BEEN
COMPACTED BY YESTERDAYS WINDS...AND A CRUST HAS FORMED IN MANY
LOCATIONS THAT RECEIVED SIGNIFICANT SUNLIGHT YESTERDAY. THEREFORE
THE THREAT OF BLOWING AND DRIFTING SNOW IS NOT EXPECTED TO BE
WIDESPREAD. WILL CONTINUE TO CLOSELY MONITOR HYDROLOGIC PRODUCTS AS
RAPID MELTING COULD TRIGGER SOME FLOODING CONCERNS. WITH THE
EXCEPTION OF THE HIGH WIND WARNING AND THE HYDROLOGIC HIGH LITE
POTENTIAL...THE TIME PERIOD SHOULD BE RELATIVELY MILD AND DRY. THERE
IS A CHANCE OF SOME FRESH SNOWFALL ALONG THE ROCKY MOUNTAIN FRONT ON
SATURDAY...RIGHT NOW THESE CONDITIONS WILL LIKELY BE LOCALIZED TO
SMALL AREAS ALONG THE RIDGE TOPS NEAR THE CONTINENTAL DIVIDE DUE TO
THE DRYING AFFECTS OF THE STRONG DOWN SLOPING WINDS. SUK

SATURDAY NIGHT THROUGH THURSDAY...MODELS ARE IN FAIRLY GOOD
AGREEMENT ON EXPECTED FLOW ALOFT UNTIL MIDWEEK THEN DIFFERENCES
AMONGST THE MODELS INCREASE WEDNESDAY NIGHT INTO THURSDAY. STRONG
NORTHWEST FLOW ALOFT IS EXPECTED SATURDAY NIGHT THROUGH SUNDAY
NIGHT. ON MONDAY A BROAD UPPER RIDGE WILL MOVE THROUGH THE AREA WITH
SOUTHWEST FLOW EXPECTED THEREAFTER. THIS FLOW ALOFT COULD BE STRONG
AT TIMES INTO TUESDAY NIGHT. WEDNESDAY NIGHT AND THURSDAY EXPECT A
WEATHER DISTURBANCE OR TWO TO AFFECT THE AREA. THE GFS AND GEM
MODELS ARE FASTER AND WEAKER WITH THE WEATHER DISTURBANCES THAN THE
ECMWF WHICH DEVELOPS AN UPPER LOW OVER EASTERN MONTANA ON THURSDAY.
SATURDAY NIGHT THROUGH TUESDAY EXPECT PRECIPITATION TO BE CONFINED
TO THE MOUNTAINS. TUESDAY NIGHT AND WEDNESDAY EXPECT THAT MOISTURE
WILL HAVE INCREASED ENOUGH FOR A THREAT OF PRECIPITATION OVER THE
PLAINS AND VALLEYS. BEYOND WEDNESDAY AM NOT READY TO BUY INTO THE
THE ECMWF SOLUTION WHICH HAS WIDESPREAD PRECIPITATION FOR THE AREA.
FOR NOW WILL CONTINUE WITH THE IDEA OF A CHANCE OF PRECIPITATION
OVER THE MOUNTAINS WITH A SLIGHT CHANCE OF PRECIPITATION FOR THE
PLAINS AND VALLEYS. EXPECT TEMPERATURES TO CONTINUE ABOVE NORMAL
INTO EARLY NEXT WEEK THEN FALL TO NEAR SEASONAL NORMALS THEREAFTER.
EXPECT HIGH WINDS OVER THE ROCKY MOUNTAIN FRONT THROUGH THE WEEKEND
AND THEY COULD POSSIBLY CONTINUE THROUGH TUESDAY NIGHT. BLANK

&&

.AVIATION...
UPDATED 0502Z.
HIGH PRESSURE OVER THE WESTERN US WILL KEEP THE AIRMASS RELATIVELY
DRY ALTHOUGH MOISTURE MOVING THROUGH NORTHWEST FLOW ALOFT WILL CAUSE
SOME MID AND UPPER LEVEL CLOUDINESS. A DISTURBANCE MOVING THROUGH
THIS FLOW WILL INCREASE CLOUD COVER THURSDAY AND ALSO ENHANCE STRONG
AND GUSTY WINDS ACROSS NORTH CENTRAL MONTANA. FARTHER TO THE
SOUTH...THIS DISTURBANCE WILL BRING A CHANCE OF SNOW TO SOUTHWEST
MONTANA THURSDAY AFTERNOON...BEST CHANCE IN THE WEST YELLOWSTONE
AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  39  26  44  37 /  10  10   0   0
CTB  37  26  43  35 /   0  10   0   0
HLN  36  20  41  26 /  10  10   0   0
BZN  31  12  36  20 /  20  20   0   0
WEY  19   5  21  12 /  30  30  20  10
DLN  32  16  36  23 /  10  10   0   0
HVR  34  22  38  35 /  10   0   0  10
LWT  32  22  39  33 /  10  10   0   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 11 AM THIS MORNING TO 5 AM MST SUNDAY
CASCADE...CENTRAL AND SOUTHERN LEWIS AND CLARK...EASTERN
GLACIER...EASTERN PONDERA...EASTERN TETON...TOOLE.

HIGH WIND WARNING UNTIL 11 PM MST SUNDAY NORTHERN ROCKY MOUNTAIN
FRONT...SOUTHERN ROCKY MOUNTAIN FRONT.

&&

SHORT TERM...SUK
LONG TERM...BLANK
AVIATION...BLANK

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Feb 9, 7:41 PM MST, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE GREAT FALLS MT
741 PM MST WED FEB 9 2011

MTZ009-102200-
NORTHERN ROCKY MOUNTAIN FRONT-
741 PM MST WED FEB 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TONIGHT

A HIGH WIND WARNING IS IN EFFECT FOR THE NORTHERN ROCKY MOUNTAIN
FRONT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE HIGH WIND WARNING IS IN EFFECT UNTIL 5 PM MST THURSDAY FOR THE
NORTHERN ROCKY MOUNTAIN FRONT.

THE WESTERLY FLOW ALOFT IS FORECAST TO INCREASE LATE FRIDAY OVER
NORTHERN AND CENTRAL MONTANA AND BECOME STRONG FRIDAY NIGHT. THE
FLOW ALOFT WILL CONTINUE STRONG FROM SATURDAY INTO SUNDAY. THERE
IS THE POTENTIAL FOR HIGH WINDS OVER THE ROCKY MOUNTAIN FRONT AND
NORTHERN PLAINS...AND HIGH WIND HIGHLIGHTS MAY BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ010>014-044>051-054-102200-
EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT-
EASTERN TETON-JUDITH BASIN-FERGUS-MEAGHER-
741 PM MST WED FEB 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER THROUGH TONIGHT IS
LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE WESTERLY FLOW ALOFT IS FORECAST TO INCREASE LATE FRIDAY OVER
NORTHERN AND CENTRAL MONTANA AND BECOME STRONG FRIDAY NIGHT. THE
FLOW ALOFT WILL CONTINUE STRONG FROM SATURDAY INTO SUNDAY. THERE
IS THE POTENTIAL FOR HIGH WINDS OVER THE ROCKY MOUNTAIN FRONT AND
NORTHERN PLAINS...AND HIGH WIND HIGHLIGHTS MAY BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-015-052-053-055-102200-
BEAVERHEAD-MADISON-JEFFERSON-BROADWATER-GALLATIN-
741 PM MST WED FEB 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER THROUGH TONIGHT IS
LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WESTERLY FLOW ALOFT IS FORECAST TO INCREASE LATE FRIDAY OVER
NORTHERN AND CENTRAL MONTANA AND BECOME STRONG FRIDAY NIGHT. THE
FLOW ALOFT WILL CONTINUE STRONG AT TIMES FROM SATURDAY INTO
SUNDAY. STRONG WINDS ARE POSSIBLE OVER THE HIGHER TERRAIN AND
MOUNTAIN PASSES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 9, 7:13 PM MSTHigh Wind WarningTFX4 days
Feb 10, 3:08 PM MSTHigh Wind WatchTFX37 hr

Nearby

High Wind Watches in Montana, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.